Search PubMed⌕ Search

Biomedical subjects

J L Delacour

Publications and source records attributed to J L Delacour.

At least 37 records · Page 2Linked to original sources

Non-cardiac pulmonary edema following intravenous contrast injection.

Acute non-cardiogenic pulmonary edema (NCPE) following intravenous administration of contrast media is a rare but life-threatening complication of radiologic contrast material. We recently observed this complication as an idiosyncratic reaction following a coelio-mesenteric arteriography.

Angiography↗

[The locked-in syndrome].

The locked-in syndrome is poorly understood, and may be misdiagnosed as coma. The syndrome consists of complete paralysis of all four limbs and the lower cranial nerve pairs, associated with an unaltered consciousness. Vertical eye movements and blinking remain intact, so allowing some form of communication by way of eye codes. Obstruction of the vertebral and basilar vascular system is the major cause, but the six cases reported show the aetiological diversity of this syndrome. If the vascular obstruction is diagnosed within the first few hours, fibrinolytic therapy may be considered. Although the patients usually die within a few days or after several months, some rare cases of recovery after several weeks have been reported. Intensive care is required by these patients (tracheostomy, artificial ventilation, intensive nursing care); the physicians and nursing staff looking after them should always keep in mind that these patients are conscious and able to communicate.

Adult↗

[Hemodynamic aspect of adiastole in oxprenolol poisoning].

Self-poisoning with beta-blockers is uncommon but often life-threatening. A 59 year old man was admitted to the ICU after having ingested an estimated dose of 2 g of oxprenolol. Circulatory collapse occurred without pre-existing cardiac failure. Right ventricular haemodynamic data showed adiastole which responded to massive doses of isoprenaline and dopamine. Subsequently the patient recovered normal haemodynamic parameters. This report suggests that right ventricular dysfunction may complicate beta-blocker overdose.

Diastole↗

[Renal failure caused by non-steroid anti-inflammatory agents].

This review of literature about non steroidal anti-inflammatory drugs renal accidents is an analysis of acute pathology and a study of renal dysfunctions induced by these drugs. Each chapter allows a physiopathologic study. The care of anti-inflammatory drugs utilisation is specified.

Anti-Inflammatory Agents↗

[Severe respiratory complications in acute voluntary drug poisoning. Apropos of 15 cases in 824 poisoning cases].

Respiratory diseases are the most heavy complications that we can meat in self-poisoning persons. Authors report 15 cases of respiratory complications appeared in 824 self-poisoning cases by drugs. Different factors involved in respiratory diseases origin are analysed but only one appears to be significant: the time between poisoning and admission in intensive care unit. The encountered complications are: acute respiratory distress syndrome, Mendelson syndrome, heavy pulmonary infections, pulmonary embolism. Authors argue about the means of prevention. This seems the fundamental aspect, alone capable to decrease the incidence of very heavy complications responsible of a height mortality range (33%).

Humans↗

[Changes of blood urea in drug poisoning].

A significant fall in blood urea nitrogen (BUN) was noted before gastric lavage and before renal excretion was increased by forced diuresis in 103 patients treated in an intensive care unit for self-poisoning with psychoactive drugs. The pathogenesis of changes in BUN during acute intoxication with benzodiazepines, phenothiazines and barbiturates is obscure, but they do not seem to be associated with accelerated renal excretion, hepatic failure or enzyme induction.

Blood Urea Nitrogen↗